I used to go on summer houseboat trips with an amazing group of friends. We'd enter Lake Cumberland in Kentucky, then venture further into the lake and spend about 3-4 days on the water in Tennessee. The houseboat had a hot tub on the roof, a big slide that would dump you into the lake, a grill out on the back deck and a full kitchen. We ate like kings and queens and partied like the young people we were. It was fun, cheap, relaxing, and one of the best times of my life.
The only part I disliked was getting off the boat -- not because the trip was over, but because for about a day I still had that rocking feeling like I was on the water.
I have that rocking feeling now, although I haven't been on a boat in years.
I went to U-M yesterday and saw my primary care doctor, since I've never experienced this before and every new thing that happens causes concern. At least to me. Dr. Stutz did an exam and concluded that it was not vertigo, and nothing was wrong with my inner ear. He thinks it may be caused by a virus, since I do have some other symptoms indicative of a GI virus. Use your imagination.
Here's the tricky thing, though. Dr. Harder (nephrology) had just increased my dosage of spironolactone (diuretic) to try and reduce my proteinuria. There is a correlation between the med change and when the woozy feeling began. Dr. Stutz doesn't think the wooziness is from the meds, but concluded that the first step in figuring this out is to go back to the original dosage level and see how I feel.
Today was my first day on a lower dose. I stayed home from work and slept most of the day (see GI virus above). So this one, for now, remains a bit of a mystery. If I still feel woozy next week I'm supposed to go back and see Dr. Stutz.